Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 115, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 3, 2021, 2:52 AM PDT. It took effect at Jun 3, 2021, 6:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2021, 2:52 AM PDT (09:52 UTC)
- In effect from
- Jun 3, 2021, 6:00 PM PDT
- Expired
- Jun 4, 2021, 6:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
553 WHUS76 KSEW 030952 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 252 AM PDT Thu Jun 3 2021 PZZ133-031800- /O.CAN.KSEW.SC.Y.0114.000000T0000Z-210603T1100Z/ /O.NEW.KSEW.SC.Y.0115.210604T0100Z-210604T1300Z/ Northern Inland Waters Including The San Juan Islands- 252 AM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-031100- /O.CAN.KSEW.SC.Y.0114.000000T0000Z-210603T1100Z/ Puget Sound and Hood Canal- 252 AM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 20 knots or less. $$ PZZ131-132-031800- /O.CON.KSEW.GL.W.0037.000000T0000Z-210603T1100Z/ /O.EXB.KSEW.SC.Y.0114.210603T1100Z-210604T0100Z/ /O.NEW.KSEW.GL.W.0038.210604T0100Z-210604T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 252 AM PDT Thu Jun 3 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...For the Gale Warnings, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warnings, until 4 AM PDT early this morning and from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory 4 AM PDT until 6 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-031800- /O.CON.KSEW.SC.Y.0114.000000T0000Z-210603T1100Z/ /O.NEW.KSEW.SC.Y.0115.210604T0100Z-210604T1300Z/ Admiralty Inlet- 252 AM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...For the Small Craft Advisories, northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Small Craft Advisories, until 4 AM PDT early this morning and again from 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
521 WHUS76 KSEW 032324 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 424 PM PDT Thu Jun 3 2021 PZZ131-132-040730- /O.CON.KSEW.SC.Y.0114.000000T0000Z-210604T0100Z/ /O.CON.KSEW.GL.W.0038.210604T0100Z-210604T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 424 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...For the Gale Warnings, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warnings, until 4 AM PDT early this morning and from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory 4 AM PDT until 6 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-040730- /O.CON.KSEW.SC.Y.0115.210604T0100Z-210604T1300Z/ Admiralty Inlet- 424 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Small Craft Advisories, until 4 AM PDT early this morning and again from 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-040730- /O.CON.KSEW.SC.Y.0115.210604T0100Z-210604T1300Z/ Northern Inland Waters Including The San Juan Islands- 424 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
668 WHUS76 KSEW 040404 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 904 PM PDT Thu Jun 3 2021 PZZ131-132-041300- /O.CON.KSEW.GL.W.0038.000000T0000Z-210604T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 904 PM PDT Thu Jun 3 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...For the Gale Warnings, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warnings, until 4 AM PDT early this morning and from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory 4 AM PDT until 6 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-041300- /O.CON.KSEW.SC.Y.0115.000000T0000Z-210604T1300Z/ Admiralty Inlet- 904 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...For the Small Craft Advisories, until 4 AM PDT early this morning and again from 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-041300- /O.CON.KSEW.SC.Y.0115.000000T0000Z-210604T1300Z/ Northern Inland Waters Including The San Juan Islands- 904 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
431 WHUS76 KSEW 041018 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 318 AM PDT Fri Jun 4 2021 PZZ131-132-041500- /O.EXT.KSEW.GL.W.0038.000000T0000Z-210604T1500Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 318 AM PDT Fri Jun 4 2021 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-041300- /O.CON.KSEW.SC.Y.0115.000000T0000Z-210604T1300Z/ Admiralty Inlet- 318 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-041300- /O.CON.KSEW.SC.Y.0115.000000T0000Z-210604T1300Z/ Northern Inland Waters Including The San Juan Islands- 318 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 7:29 PM PDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jun 2, 7:29 PM PDT, 7 hours 23 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
729 PM PDT Wed Jun 2 2021
.UPDATE...The current forecast remains on track and no changes are
planned for this evening.
&&
.PREV DISCUSSION... /issued 305 PM PDT Wed Jun 2 2021/
SYNOPSIS...The ridge over the area that has been responsible for
the warm and dry conditions will begin to dampen and slide east
into Thursday. Onshore flow and cooler temperatures will take over
into Friday. A few frontal systems are expected to move through
over the weekend into early next week, for periods of rain showers
through Monday.
SHORT TERM /TONIGHT THROUGH SATURDAY/...Another dry and warm
afternoon is expected as the ridge remains overhead. Unlike
yesterday, the onshore flow is scaling up and has acted to knock
down the temperatures by a few degrees. Comparatively to this time
yesterday afternoon, the temperatures are down nearly 10 degrees
along the coast, with a few degrees less along the interior as a
result.
As a weak frontal system passes the area Thursday morning, the
forecast has introduced light drizzle along the coast, with drier
conditions throughout the rest of the CWA. Some stratus may extend
into the southwest river valleys and portions of south Puget
Sound, but will likely burn off by the afternoon hours. Temperatures
will be back in the mid 70s. Onshore flow continues into
Saturday, which will be when the next appreciable chance for
meaningful precipitation occurs. ECMWF ensemble guidance hinted at
a slight chance for thunder, but at this point it remains
confined to the Cascades and adjacent foothills. The pattern looks
to remain unsettled and cooler into the extended forecast.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...Scattered showers in the
wake of the system moving through on Saturday may remain in the
area into Sunday. Guidance is in decent agreement on another
potentially stronger system moving through Sunday afternoon into
Monday but the timing and track needs to be refined in future
forecast iterations.
Going into Tuesday and Wednesday, the models are a bit out of
phase, but indicate some degree of unsettled weather continuing.
Tuesday and Wednesday could see isolated showers and partly sunny
skies in places. Temperatures will generally be in the mid to
upper 60s for the early week time frame.
Kristell
AVIATION...High pressure will exit the region tonight as strong low
level onshore flow develops. The air mass is dry and winds aloft are
S/SW. A stronger marine push tonight will bring low stratus clouds
inland and into the interior early Thursday morning - IFR to MVFR
cigs possible. Low clouds will likely lift and scatter in the late
morning and early afternoon. 33
KSEA...VFR conditions tonight. Low clouds in the vicinity by 12z
Thursday with possible IFR to MVFR conditions. W/SW winds this
evening, for much of the overnight and into Thursday, however there
does look to be a brief window between 06-08Z where winds may shift
NW for a time, before reverting back to W/SW. Speeds will remain
less than 10 kts. 33/18
MARINE...Already seeing some borderline SCA/low-end gale winds
along the Canadian side of the Strait as a strong onshore push gets
underway for tonight. That said, gales remain likely through the
Strait of Juan de Fuca tonight into early Thursday morning. Adjacent
inland waters to the Strait expected to see Small Craft Advisory
winds, along with gusty S/SW winds over the far south Sound and Hood
Canal. All that being said, inherited headlines look good and remain
in place for evening forecast update. Winds will ease Thursday
morning (briefly) then rise again during the afternoon and evening
with another round of gales through the strait. High pressure will
shift inland on Friday for generally lighter winds. A weak frontal
system will move inland on Saturday with onshore flow increasing
again Saturday night. Another front will reach the area on Sunday.
33/18
HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 4 AM PDT Thursday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 4 AM PDT Thursday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands-Puget
Sound and Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:52 AM PDT | Gale Warning | SEW | 29 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.